MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3256
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that speed is unable to be adjusted.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery (lad).Two rotapro console kit assy ul/ csa were selected for use.During the procedure, the rpm read out for dynaglide was at 150,000 rpm.Also, it was noted that the speed control is not working and the speed cannot be adjusted.The procedure was completed using this device.No complications were reported and the patient was stable after the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Console failed the final functional test on step 3.1 normal advancer simulator knob button initial flow with a reading of 122.900 standard cubic feet per hour (scfh).The acceptable range is 112 to 122 scfh.The pneumatic kit from the gold unit was swapped into the console and subsequently tested.That pairing failed the final functional test on step 3.1 with a reading of 122.203 (scfh).The original pneumatic kit was then paired with the gold unit's front panel.That pairing passed the final functional test without failing at any step.Console failed the visual inspection because there is a visible front scratch on the front panel.In addition, there are visible dents and marks on the rear panel.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
EP TECHNOLOGIES, INC.
150 baytech dr.
san jose CA 95134
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20494560
Report Number2124215-2024-64585
Device Sequence Number4096494
Product Code MCX
UDI-Device Identifier08714729975076
UDI-Public08714729975076
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P900056/S166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3256
Device Catalogue Number3256
Device Lot NumberRP002838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown